MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+29.00 D)
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial report is being submitted to fda based on the planned delayed surgical intervention.The device is currently still implanted in the patient; therefore, the product complaint investigation consisted of a review of the manufacturing processes and inspection records.No abnormalities were found.As a result of the investigation, we believe this event is not device related.
 
Event or Problem Description
Per the data collection form: original multifocal implantation [from a different manufacturer] created significant glare and halos; original surgery date os, (b)(6) 2016.Iol exchange monofocal [from this manufacturer] for multifocal - date of surgery (b)(6) 2017.Date of onset/problem: (b)(6) 2017.Problem/event: lens exchange multifocal for monofocal os; lens placed in sulcus os; moderate but stable inferior centration, optic still within undilated pupil causing symptoms of intermittent monocular diplopia.Inferior decentration os, noted (b)(6) 2017.Secondary surgical intervention is pending iol exchange os for another monofocal in sulcus.Surgeon in process of researching monofocal sulcus lens options for 2nd monofocal exchange procedure - tbd.In the surgeon's opinion, the likely cause of the event: changes to the integrity of the sulcus and capsule related to implantation then subsequent exchange of original multifocal iol os.Patient's prognosis & treatment: good prognosis.Tbd which monofocal model to be used in second lens exchange os.

Brand Name
HOYA ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 farifield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key7754285
Report Number3006723646-2018-00015
Device Sequence Number1720490
Product Code HQL
UDI-Device Identifier04547480301495
UDI-Public04547480301495
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/31/2019
Device Model NumberISERT 230 (+29.00 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2018
Initial Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;